| Model Number |
4006C0304 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400), a px slim delivery microcatheter (px slim), and a guidewire.During the procedure, the physician successfully implanted one pc400 in the aneurysm using the px slim.While advancing another pc400 to the aneurysm using the px slim, the physician pulled the pc400 back to reposition it.Subsequently, the pc400 unintentionally detached in the px slim with half of the coil in the aneurysm.Therefore, the physician used a 60cc syringe to successfully aspirate the detached pc400 from the px slim and then removed the px slim.It should be noted that there was no reported issue with the px slim.The procedure was completed using penumbra smart coils (smart coil) and a non-penumbra microcatheter.There was no report of an adverse effect to the patient.